MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C1650
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01008.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the subclavian artery using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, the physician successfully placed one ruby coil using the lantern.The physician then felt resistance while advancing another ruby coil through the lantern and, consequently, the pusher assembly of the ruby coil became kinked.The physician, therefore, removed the ruby coil and lantern and noticed that the proximal end of the lantern had become kinked near the hub of the non-penumbra catheter.The procedure was completed using a new microcatheter, the same sheath, new ruby coils, and additional coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7527997
Report Number3005168196-2018-01009
Device Sequence Number1224839
Product Code HCG
UDI-Device Identifier00814548013244
UDI-Public00814548013244
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/26/2025
Device Catalogue NumberRBY4C1650
Device Lot NumberF80758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR